Article thumbnail

Chlorpromazine Induced Cataract in a Young Patient with Schizophrenia

By Anjith Divakaran, Naren P. Rao, Ganesan Venkatasubramanian, Rishikesh V. Behere, Shivaram Varambally and Bangalore N. Gangadhar

Abstract

There is resurgence of first generation antipsychotics use due to the metabolic side effects associated with the use of second generation antipsychotics. Lenticular and corneal abnormalities were reported earlier with Chlorpromazine. However, there has not been much interest in the recent past. Nonetheless it is important for clinicians to be aware of this side effect as chlorpromazine is a commonly used antipsychotic in developing countries like India. We report a patient who developed cataract possibly due to chlorpromazine and reviewed the relevant literature

Topics: Case Report
Publisher: Medknow Publications
OAI identifier: oai:pubmedcentral.nih.gov:3137818
Provided by: PubMed Central
Download PDF:
Sorry, we are unable to provide the full text but you may find it at the following location(s):
  • http://www.pubmedcentral.nih.g... (external link)

  • To submit an update or takedown request for this paper, please submit an Update/Correction/Removal Request.

    Suggested articles